ADVERTISEMENT

Q. I am experiencing erectile dysfunction and low libido after taking Finasteride. Kindly help.

Answered by
Dr. Thiyagarajan. T
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 02, 2021

Hello doctor,

I have been taking Finasteride 5 mg per day for more than a year, and now, I have started getting side effects like low libido, erectile dysfunction, and excess abdominal fat. I did not get a complete blood investigation. I just did a test to check the hormonal profile, and the results showed an increase in estradiol level and FAI.

Kindly help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Low libido can happen with Finasteride. You must be aware that some people report sexual symptoms even after stopping Finasteride. The rise in estradiol is surprising, and it may or may not be due to Finasteride. The other changes in SHBG (sex hormone binding globulin), testosterone, free testosterone, and FAI (free androgen index) can be either way. And the changes in these hormone levels are not significant and do not directly cause sexual symptoms. I recommend stopping Finasteride and switch to different medicine for your hair loss.

Before starting Finasteride, did you have depression or any sexual dysfunction?

Thanks.

Hi doctor,

Thanks for the reply.

I did not have any libido or depression issues before taking Finasteride. And I am not convinced that Finasteride is causing the problems because I did not get any symptoms during the first year of taking Finasteride.

I have read that higher estradiol can cause sexual dysfunction, particularly ED. I am also worried about developing gynecomastia in the future.

Are there supplements or medicines that I can take to address this oestradiol issue?

Kindly help.

#

Hi,

Welcome back to icliniq.com.

I want you to understand the following;

1) Your estradiol levels are not too high. Your laboratory gives an upper limit of 130 pg/mL, whereas the normal range may be up to 146 pg/mL.

2) Estradiol is not causing low libido. Usually, men need estradiol to maintain libido. So medications to decrease estradiol may be counterproductive for you.

High estradiol associated with low testosterone will cause ED (erectile dysfunction). Men on testosterone therapy can develop gynecomastia if estradiol levels are high. In such people, we give medicines like Anastrozole to bring down the estradiol level.

But for you, the predominant symptom being low libido, I will not recommend that. Since you developed symptoms of low libido, which is a concern for you, I suggest you stop Finasteride and switch to alternative medicine.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does Finasteride cause any sexual problem?

.. sometimes causes erectile dysfunction - erection problem. If it occurs, then it is treatable. In my personal experience, I have seen a few men whose erectile dysfunction has become difficult to treat. Now, it is up to you if you would like to ...   Read full

Is erectile dysfunction related to my thyroid disease?

I suggest you use tablet Penegra (Sildenafil) 50 mg as and when required for erection ... This tablet will make your penis hard and maintain the erection ...   Read full

Erectile Dysfunction in Diabetic Population

A longer duration of diabetes mellitus, poor control of sugar, older population and patients with diabetic neuropathy are at a higher risk of developing erectile dysfunction ... Erectile dysfunction is a condition when the pe...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.